From Cleveland, Tennessee, USA:
What is your opinion of diluted insulin? My granddaughter was experiencing lows after her fast acting insulin, so the endocrinologist advised diluting. Now, she is having extreme highs, 500s and 600s mg/dl [28.0 to 38.8 mmol/L] in mid-morning. But, she still has occasional lows with only one unit of fast acting at night. We do not have a pediatric endocrinologist. How important is that for a two year old child? Is it typical to be in the upper 500s mg/dl [32.5 mmol/L] one day and below 200 mg/dl [11.1 mmol/L] the next, with similar eating habits for each day?
You are describing very labile blood glucose readings. My personal opinion is that very young children should be managed with a pediatric diabetologist and a pediatric diabetes health care team. Diluted insulin is fine, but it isn't clear why you are using fast acting bedtime insulin in this youngster. There are many excellent pediatric diabetes teams in your state, so, I would suggest a second opinion.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.